Alert archive / Tennessee / River Flood Warnings in 2015
River Flood Warning 14, NWS Memphis, TN
NWS Memphis, TN issued this river flood warning at Feb 22, 2015, 7:42 AM CST for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Feb 23, 2015, 6:00 PM CST. It was in force for 11 days.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2015, 7:42 AM CST (13:42 UTC)
- In effect from
- Feb 23, 2015, 6:00 PM CST
- Expired
- Mar 6, 2015, 12:27 PM CST
- In force
- 11 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN
The radar
The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 13:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Forked Deer River near Halls (HLST1).
- Action stage
- 8.5 ft
- Minor stage
- 9 ft
- Moderate stage
- 13.5 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 22, 5:30 AM CST, 2 hours 12 minutes earlier.
Area forecast discussion, Feb 22, 5:30 AM CST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
530 AM CST SUN FEB 22 2015
.UPDATE...
UPDATED FOR THE 12Z AVIATION DISCUSSION
&&
.PREV DISCUSSION... /ISSUED 448 AM CST SUN FEB 22 2015/
DISCUSSION...
WINTER CONTINUES ACROSS THE MIDSOUTH. WE ACTUALLY HAD ABOUT 4-6
HOURS OF NEAR NORMAL HIGH TEMPERATURES YESTERDAY MORNING BEFORE
TEMPERATURES DROPPED BACK IN THE 40S. CURRENT READINGS ARE
HOVERING NEAR OR SLIGHTLY ABOVE FREEZING ACROSS THE
MIDSOUTH...ALTHOUGH A FEW LOW 40S ARE HANGING ON IN NORTH
MISSISSIPPI. NORTH WINDS AND ABUNDANT CLOUD COVER WILL LIMIT
WARMING TODAY. HIGHS WILL RANGE FROM THE MIDDLE 30S TO MIDDLE
40S...GENERALLY 15-20 DEGREES BELOW NORMAL.
A STRONG VORT MAX WILL TRACK ACROSS SOUTH ARKANSAS AND NORTH
MISSISSIPPI LATE TODAY AND OVERNIGHT. A FEW RAIN SHOWERS ARE
POSSIBLE...MAINLY IN NORTH MISSISSIPPI AND EAST CENTRAL ARKANSAS
THIS AFTERNOON...BUT PRECIPITATION CHANCES INCREASE OVERNIGHT.
UNFORTUNATELY...AS TEMPERATURES TURN COLDER AFTER SUNSET...THAT
PRECIPITATION MAY FALL AS FREEZING RAIN. THE GREATEST POTENTIAL
FOR FREEZING RAIN WILL BE SOUTH OF A LINE FROM TUPELO MISSISSIPPI
TO MARIANA ARKANSAS. ALTHOUGH ACCUMULATIONS OF FREEZING RAIN ARE
NOT EXPECTED TO BE HIGH...EVEN MINOR ACCUMULATIONS CAN RESULT IN
DANGEROUS TRAVEL. FARTHER NORTH SLEET AND SNOW LOOKS MORE LIKELY.
SREF GUIDANCE RANGES FROM ZERO TO THREE INCHES AT MEMPHIS...WITH
ONLY MINIMAL ACCUMULATION FORECASTED BY THE GFS/NAM AND ECMWF. FOR
NOW WILL WORD AN ADVISORY WITH UP TO AN INCH OF ICE/SLEET
ACCUMULATION AND LESS THAN ONE QUARTER OF AN INCH OF ICE/FREEZING
RAIN.
HIGHS MONDAY WILL REMAIN BELOW FREEZING ACROSS MOST OF THE
MIDSOUTH...WITH HIGHS AS COLD AS THE LOW 20S IN NORTHWEST
TENNESSEE...NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL.
PRECIPITATION SHOULD TAPER OFF BY MIDDAY MONDAY...ESPECIALLY IN
THE NORTH...BUT A FEW SHOWERS MAY LINGER IN THE SOUTH. THE WINTER
WEATHER ADVISORY MAY NEED TO BE EXTENDED...BUT FOR NOW I THINK WE
HAVE A GOOD BASE TO START. THE ECMWF ACTUALLY HAS PRECIPITATION
CONTINUING THROUGH TUESDAY MORNING. TEMPERATURES SHOULD REMAIN
COLD ENOUGH FOR WINTRY PRECIPITATION.
WEAK NORTHWEST FLOW EARLY IN THE WORK WEEK WILL TRANSITION TO
ZONAL FLOW BY THE END OF THE WEEK. A SHORTWAVE WILL TRACK OUT OF
THE SOUTHERN PLAINS MIDWEEK...BUT IT LOOKS LIKE MOST OF ITS
INFLUENCE WILL REMAIN SOUTH OF THE MIDSOUTH. WILL GO WITH A DRY
FORECAST TUESDAY THROUGH THE END OF THE WORK WEEK. GUIDANCE IS IN
POOR AGREEMENT WITH RESPECT TO PRECIPITATION....BUT IT LOOKS TO
REMAIN COLD. IN FACT WE DO NOT SEE ANY REALISTIC CHANCE OF SEEING
EVEN NEAR NORMAL TEMPERATURES UNTIL MAYBE EARLY MARCH. IF THE
CURRENT FORECAST PANS OUT...PORTIONS OF THE MIDSOUTH MAY SET
RECORDS FOR THE COLDEST FEBRUARY IN HISTORY...MEMPHIS WOULD MAKE
IT INTO THE TOP 10 COLDEST. MEMPHIS RECORDS DATE BACK TO 1875.
FRIDAY NIGHT INTO THE WEEKEND GUIDANCE SUGGESTS IT WILL TURN
SLIGHTLY WARMER...BUT STILL BELOW NORMAL. HIGHS SATURDAY MIGHT
FINALLY CLIMB OUT OF THE 30S. PRECIPITATION LOOKS A LITTLE MORE
LIKELY OVER THE WEEKEND...BUT CONFIDENCE IN WINTRY PRECIPITATION
IN THE MIDSOUTH BEYOND JUST A FEW DAYS IS RARELY HIGH...SO WILL
ONLY GO WITH SLIGHT CHANCE OF RAIN/SNOW SATURDAY.
30
&&
.AVIATION...
12Z TAF CYCLE
LOW CLOUDS WILL REMAIN OVER THE FORECAST AREA FOR MOST OF THE
FORECAST PERIOD WITH CEILINGS IMPROVING TO VFR LEVELS OVERNIGHT
TONIGHT. PRECIPITATION WILL START AS RAIN THIS EVENING OVER MOST
OF THE FORECAST AREA CHANGING OVER TO EITHER SNOW OR A MIX OR
SLEET AND FREEZING RAIN AROUND MIDNIGHT BEFORE ENDING BEFORE
SUNRISE MONDAY. WINDS WILL BE MAINLY FROM THE NORTH AT AROUND 10
KNOTS THIS MORNING BEFORE INCREASING TO 15 TO 20 KNOTS WITH HIGHER
GUSTS BY THIS AFTERNOON.
ARS
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 1 PM CST
MONDAY FOR CRITTENDEN-CROSS-LEE AR-PHILLIPS-ST. FRANCIS.
MO...NONE.
MS...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 1 PM CST
MONDAY FOR ALCORN-BENTON MS-CALHOUN-CHICKASAW-COAHOMA-
DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-MONROE-PANOLA-
PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-TIPPAH-
TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 1 PM CST
MONDAY FOR FAYETTE-HARDEMAN-HARDIN-MCNAIRY-SHELBY.
&&Hazardous weather outlook, Feb 22, 3:39 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 339 AM CST SUN FEB 22 2015 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-231145- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 339 AM CST SUN FEB 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT ANOTHER WINTER STORM COULD RESULT IN DANGEROUS TRAVEL CONDITIONS ACROSS PORTIONS OF THE MIDSOUTH...PRIMARILY ALONG AND SOUTH OF THE INTERSTATE 40 CORRIDOR IN WEST TENNESSEE AND NORTH MISSISSIPPI BUT ALSO EAST CENTRAL ARKANSAS. UP TO ONE QUARTER OF AN INCH OF ICE IS POSSIBLE...MAINLY IN NORTH MISSISSIPPI AND LEE AND PHILIPS COUNTY ARKANSAS...WITH UP TO AN INCH OF TOTAL SNOW/SLEET FARTHER NORTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FREEZING RAIN...SLEET...AND SNOW IS EXPECTED TO BE ONGOING MONDAY MORNING. CONDITIONS SHOULD IMPROVE BY MIDDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY WINTER WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN MEMPHIS TENNESSEE BY TELEPHONE..THROUGH SOCIAL MEDIA...OR THROUGH OUR WEBSITE.
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 22, 3:33 AM CST | Winter Weather Advisory | MEG | Alcorn, Benton, Calhoun, Chickasaw, Coahoma, DeSoto and 16 more | 44 hr |
| Feb 22, 7:42 AM CST | River Flood Warning | MEG | Dyer, Gibson, Obion | 5 days |
| Feb 22, 7:42 AM CST | River Flood Warning | MEG | Madison | 3 days |
| Feb 22, 7:42 AM CST | River Flood Warning | MEG | Fayette, Shelby | 17 hr |
Nearby
River Flood Warnings in Tennessee, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.